# SDR DXTA2019121003187

- Difficulty date: December 10, 2019
- Submitted: December 12, 2019
- Operation: Air carrier
- Aircraft: N410QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500427
- Aircraft time: 1,796 hours, 1,427 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit & Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE CLIMBING THROUGH FL 250,  NOTICED A ACRID HOT ODOR. IT PROGRESSIVELY GOT WORSE OVER A MATTER OF 15 SECONDS. WE ASKED OUR PASSENGERS IF THEY SMELLED IT TOO AND THEY VERY EMPHATICALLY SAID YES. TO US IT SMELLED LIKE THE INITIAL LIGHTING OF A CIGARETTE WITH A MATCH, BUT LIKE IT WAS GETTING HOTTER AND SMELLIER. THE PAX WERE NOT SMOKING. THERE WAS NO VISIBLE SMOKE IN THE COCKPIT OR CABIN. WE DECIDED TO DIVERT TO TPA. ON DECENT THE ODOR DISSIPATED.  APPROACH AND LANDING WAS NORMAL. AFTER SHUTDOWN THE FIREFIGHTERS CHECKED THE PLANE WITH IR AND FOUND NO HOTSPOTS.  ASKED FOR THE FIREFIGHTERS TO SEE IF THEY COULD DETECT ANY ODORS IN THE CABIN.  SAID IT SMELLED LIKE A NEW CAR. OUR PASSENGERS BOTH SAID IT SMELLED LIKE A HOT CIGARETTE.   COULD NOT DETECT ANY SPECIFIC AREAS WHERE THE ODOR LINGERED.  FOUND IT WAS COMING FROM THE GASPER IN THE COCKPIT WHEN IT INITIALLY STARTED.  PERFORMED  AMM 21-20-00-810-801-A SMOKE/ABNORMAL SMELL IN COCKPIT/CABIN . NO FAULTS FOUND. EMM 72-00-01-810-835 OIL SMELL/ CABIN ODOR. NO FAULTS FOUND. INSPECTION OF BLEED DUCTS FOR OIL OR DEBRIS. NO FAULTS FOUND. CLEANING OF HEAT EXCHANGER. NO FAULTS FOUND. INSPECTED BOTH WINDSHIELD TERMINAL BLOCKS AND WINDSHIELD HEAT CONTROLLERS. NO EVIDENCE OF HEAT DAMAGE NOTED. INSPECTED THE BLEED PLUMBING IN THE BAGGAGE AREA FOR OIL OR DEBRIS, NONE FOUND.  AIRCRAFT WILL BE RELEASED FOR OCF.
